Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tegretol and memory problems

Posted by jsarirose on September 27, 2002, at 22:36:53

In reply to Re: Tegretol and memory problems ravensvoice, posted by Ritch on September 26, 2002, at 21:46:37

> > I'm currently on Tegretol 800 mg. My doc wanted me to take 1000mg, but the farther up we went in dosage, the less I was able to remember who I was. I couldn't go anywhere because I'd often forget where I was and how I got there. I also have trouble remembering words and explaining things. My doc says that I just have to live with the problems, but I had to quit my job because I can't type 1/3rd as fast as I used to and some days I couldn't even remember what my job was. Anyone have any suggestions?
>
>
> Why does your pdoc insist on the dosage increase? Have you discussed a switch to Trileptal (oxcarbazepine)?
>

Tegretol was one of the worst drugs I ever tried. (That's for me - it doesn't mean it doesn't help a lot of people!) I was working at the time. I would have terrible 'word finding difficulty'. The simplest words, like fly, were sometimes impossible to come up with. I was somewhat dizzy/sleepy, so driving was dangerous (although I had to drive 30 minutes to my job). I couldn't concentrate on anything. I was on it for quite a while because my doctor wanted to increase the dose and see if the symptoms abated with time. They did not. I finally couldn't stand it and went off.

I guess what I'm trying to say is, just because it may help your depression or whatever your original symptoms were, if it's making the quality of your life deteriorate then it's not the drug for you. There are a ton of drugs out there. If this particular one isn't doing what you want, then try something else. I'm not saying it's easy to keep searching for the right drug, but you really need to take something that has tolerable side effects. And you are the only one that can define what tolerable is to you!

-Jessica

ps - you are paying your doctor, she/he may be very good, but you are ultimately in charge!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[121328]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jsarirose thread:120957
URL: http://www.dr-bob.org/babble/20020922/msgs/121328.html